MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HIP MOLD STEM W/REINF 9X200; PROSTHESIS, HIP

ZIMMER BIOMET, INC. HIP MOLD STEM W/REINF 9X200; PROSTHESIS, HIP
Catalog Number 431195
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a left hip revision approximately four years post implantation due to pain.Pre-revision x-ray showed that there was an implant fracture.All components were removed and replaced.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4) g2: australia the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04)- stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies related to the reported event were found.The reported products were reviewed for compatibility and it was determined that the following implants are not compatible: the liner, head, and stem combination radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left tha with fractured proximal femoral component.Possible cement fracture along the greater trochanter.The complaint cannot be confirmed.The root cause of the reported issue is attributed to user error, as the surgeon is only meant to implant the spacer mold for up to 180 days, as it is not designed to go beyond 180 days, as per ifu 01-50-1204.Given the provided medical records, the patient never received the second stage of the revision until 4 years later.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HIP MOLD STEM W/REINF 9X200
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
.
warsaw, IN 46582
5745260384
MDR Report Key18278146
Report Number0001825034-2023-02887
Device Sequence Number6189778
Product Code MBB
UDI-Device Identifier00880304521124
UDI-Public(01)00880304521124(17)230313(10)712120
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2023
Device Catalogue Number431195
Device Lot Number712120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight74 KG